Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 84, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Nov 27, 2011, 9:31 AM CST for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It took effect at Nov 30, 2011, 12:00 PM CST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 9:31 AM CST (15:31 UTC)
- In effect from
- Nov 30, 2011, 12:00 PM CST
- Expired
- Dec 2, 2011, 12:00 PM CST
- In force
- 48 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY
The radar
The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Tell City (TELI3).
- Action stage
- 36 ft
- Minor stage
- 38 ft
- Moderate stage
- 44 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
607 WGUS43 KLMK 271531 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1031 AM EST SUN NOV 27 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. .HEAVY RAIN EXPECTED THROUGH TUESDAY WILL CAUSE THE RIVER TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && INC123-KYC027-091-280331- /O.NEW.KLMK.FL.W.0084.111129T1100Z-000000T0000Z/ /TELI3.1.ER.111129T1100Z.111202T0600Z.000000T0000Z.NO/ 1031 AM EST SUN NOV 27 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM SUNDAY THE STAGE WAS 34.9 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 40.8 FEET BY EARLY FRIDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 40.0 FEET...INDIANA HIGHWAY 66 CLOSES ABOVE CANNELTON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 40.8 FEET ON MAY 7 2010. $$ RL
8 follow-up statements
217 WGUS83 KLMK 280223 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 923 PM EST SUN NOV 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING. && INC123-KYC027-091-281423- /O.CON.KLMK.FL.W.0084.111129T1100Z-000000T0000Z/ /TELI3.1.ER.111129T1100Z.111202T0600Z.000000T0000Z.NO/ 923 PM EST SUN NOV 27 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * FROM TUESDAY MORNING UNTIL FURTHER NOTICE. * AT 7:00 AM SUNDAY THE STAGE WAS 34.9 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 40.8 FEET BY EARLY FRIDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 40.0 FEET...INDIANA HIGHWAY 66 CLOSES ABOVE CANNELTON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 40.8 FEET ON MAY 7 2010. $$
828 WGUS83 KLMK 281553 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1053 AM EST MON NOV 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && INC123-KYC027-091-290353- /O.EXT.KLMK.FL.W.0084.111129T1800Z-000000T0000Z/ /TELI3.1.ER.111129T1800Z.111203T1200Z.000000T0000Z.NO/ 1053 AM EST MON NOV 28 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 7:00 AM MONDAY THE STAGE WAS 34.9 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST TO RISE ABOVE FLOOD STAGE TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 41.7 FEET BY SATURDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 40.0 FEET...INDIANA HIGHWAY 66 CLOSES ABOVE CANNELTON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 41.5 FEET ON APR 20 1994. $$ RL
545 WGUS83 KLMK 290258 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 958 PM EST MON NOV 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TUESDAY MORNING. && INC123-KYC027-091-291458- /O.CON.KLMK.FL.W.0084.111129T1800Z-000000T0000Z/ /TELI3.1.ER.111129T1800Z.111203T1200Z.000000T0000Z.NO/ 958 PM EST MON NOV 28 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 7:00 AM MONDAY THE STAGE WAS 34.9 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 41.7 FEET BY SATURDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 40.0 FEET...INDIANA HIGHWAY 66 CLOSES ABOVE CANNELTON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 41.5 FEET ON APR 20 1994. $$ SZAPPANOS
385 WGUS83 KLMK 291709 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1209 PM EST TUE NOV 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY LATE MORNING. && INC123-KYC027-091-301609- /O.EXT.KLMK.FL.W.0084.111201T0600Z-000000T0000Z/ /TELI3.1.ER.111201T0600Z.111204T0600Z.000000T0000Z.NO/ 1209 PM EST TUE NOV 29 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * FROM LATE WEDNESDAY NIGHT UNTIL FURTHER NOTICE. * AT 7:00 AM TUESDAY THE STAGE WAS 36.2 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 40.1 FEET BY EARLY SUNDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 40.0 FEET...INDIANA HIGHWAY 66 CLOSES ABOVE CANNELTON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 40.1 FEET ON FEB 12 2004. $$ CMC
364 WGUS83 KLMK 301617 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1117 AM EST WED NOV 30 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THURSDAY LATE MORNING. && INC123-KYC027-091-011617- /O.EXT.KLMK.FL.W.0084.111130T1800Z-000000T0000Z/ /TELI3.1.ER.111130T1800Z.111204T1200Z.000000T0000Z.NO/ 1117 AM EST WED NOV 30 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * UNTIL FURTHER NOTICE. * AT 7:00 AM WEDNESDAY THE STAGE WAS 37.7 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 38.7 FEET BY SUNDAY MORNING. * IMPACT...AT 38.0 FEET...INDIANA HIGHWAY 66 FLOODS BETWEEN DERBY AND MAGNET...ROME AND DERBY...AND AT ROCKY POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 39.0 FEET ON DEC 18 2007. $$ CMC
063 WGUS83 KLMK 011503 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1003 AM EST THU DEC 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. && INC123-KYC027-091-020303- /O.EXT.KLMK.FL.W.0084.000000T0000Z-111202T1200Z/ /TELI3.1.ER.111201T1200Z.111201T1200Z.111202T0600Z.NO/ 1003 AM EST THU DEC 1 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM THURSDAY THE STAGE WAS 38.0 FEET. * FLOOD STAGE IS 38.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT FRIDAY. * IMPACT...AT 38.0 FEET...INDIANA HIGHWAY 66 FLOODS BETWEEN DERBY AND MAGNET...ROME AND DERBY...AND AT ROCKY POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.0 FEET ON JAN 18 2007. $$
318 WGUS83 KLMK 020220 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 920 PM EST THU DEC 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED BY FRIDAY MORNING. && INC123-KYC027-091-021720- /O.EXT.KLMK.FL.W.0084.000000T0000Z-111202T1800Z/ /TELI3.1.ER.111201T1200Z.111201T1200Z.111202T0600Z.NO/ 920 PM EST THU DEC 1 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM THURSDAY THE STAGE WAS 38.0 FEET. * FLOOD STAGE IS 38.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 38.0 FEET...INDIANA HIGHWAY 66 FLOODS BETWEEN DERBY AND MAGNET...ROME AND DERBY...AND AT ROCKY POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.0 FEET ON JAN 18 2007. $$
918 WGUS83 KLMK 021627 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1127 AM EST FRI DEC 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. && INC123-KYC027-091-021800- /O.CON.KLMK.FL.W.0084.000000T0000Z-111202T1800Z/ /TELI3.1.ER.111201T1200Z.111201T1200Z.111202T1200Z.NO/ 1127 AM EST FRI DEC 2 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM FRIDAY THE STAGE WAS 38.0 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 38.0 FEET...INDIANA HIGHWAY 66 FLOODS BETWEEN DERBY AND MAGNET...ROME AND DERBY...AND AT ROCKY POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.0 FEET ON JAN 18 2007. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Nov 27, 5:10 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Nov 27, 5:10 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 610 AM EST SUN NOV 27 2011 ...Updated Aviation Discussion... .Short Term (Today and Tonight)... Deep plume of moisture continues to advect from the western Gulf of Mexico northeastward through the Ohio Valley ahead of a highly amplified trough axis stretching from central Ontario to south Texas. Meanwhile, a sharp frontal boundary is slowly pushing east of a line from the Wabash River Valley southward through the lower Mississippi River Valley. Moisture transport and ascent with low level jet around 40-50 knots will continue through the pre-dawn hours, coincident with the right entrance region of a 110 knot upper level jet. Low level jet influence should diminish around dawn from west to east with main focus for continued rainfall coming from mid level forcing ahead of the trough and convergence ahead of the front. Have a 100 percent chance of periodic rainfall across the entire CWA through the day with 0.5" to 1" of QPF. Locations most likely to see amounts just over 1 inch would be along the Tennessee border. Temperatures will fall throughout the day from current readings in the upper 50s and low 60s as frontal boundary moves through and cold air advection takes over from west to east. Closed upper low, cut off from the mean flow, is expected to develop over the Ark/La/Tex region this evening and tonight, with an associated surface low developing on the southern spine of the Appalachians by dawn on Sunday. Periodic light to moderate rain showers are expected to continue through the overnight hours with an additional 0.5" to 1" of QPF possible. Slightly lower amounts are expected west of I 65 with the highest amounts in the Lake Cumberland region. Temperatures will continue to fall through the evening and overnight with areas west of I 65 around the 40 degree mark by dawn on Monday. Areas east of this line should expect low to mid 40s for lows. Have removed chances for any snow mixing with rain in the northwest CWA toward dawn on Monday as 1000-850 mb thicknesses along with forecast soundings suggest lower levels will be too warm for snow. However, snow line will be just to the northwest of the CWA and will monitor trends as stronger/quicker surface low development to the south of the CWA could bring snow chances further southeast. .Long term (Monday - Saturday)... Have good confidence that the current meridional trough, now moving into the Mississippi River Valley, will split, with a closed upper low on the south side, centered near the AR/LA/MS border Monday morning. GEFS analysis indicates this upper low will be significantly deep, with heights 5 standard deviations below normal! The cold front now approaching the region will stall out over the Appalachians as this upper low generates a surface low over western Georgia. These features will mean continued moisture feeding high rain chances for the day Monday. The surface low will shift northward into eastern Kentucky by Monday evening as the upper low moves into northern MS. The strength of this low varies by model, but same GEFS analysis indicates some confidence toward the GFS solution, with about a 1005 mb low. The heaviest precip associated with these features should be close to the low. Expect rainfall totals around a quarter of an inch over the northwest forecast area and up near an inch to the southeast. Monday night, the upper low starts to catch up with the surface low, as the latter's pressure field elongates up the Ohio River. We look to get into a region of lighter precip, but as the cold air aloft moves in, we may see some rain/snow mix across our southern forecast area. As mentioned previously, little accumulations are expected with warm ground temps and antecedent rains. Precip should change back to cold rain during the day Tuesday as wrap-around moisture comes in behind the departing upper low. Tuesday night still looks to be the best chance for some light snow, as one more wave rotates around the upper low. The surface low will be up over Lake Erie, and given it's strength expect a nice fetch of moisture from the Great Lakes to come down. Thermal profiles are a little more supportive as far as surface temperatures go. However the problem is the depth of the moisture. The top of the layer looks to be warmer than -10C...so fewer ice crystals will be available to form the snow. Given the marginal conditions needed here, will maintain equal chances for snow or rain. Will continue to mention the threat for river flooding with the rainfall expected from today to Tuesday night. Total QPFs in this forecast package range from 2-3" over the northwest forecast area to 3-4" over the Bluegrass and Lake Cumberland regions. Ensemble river forecasts indicate a good chance for several rivers to get into minor flood stage. Some residual moisture may continue during the day Wednesday, mainly over the east, and then the rest of the period looks pretty dry. Only hitch may be some light precip Friday afternoon as a quick-moving front moves through. Most models keep QPF to our north with the system. AllBlend comes in drier with this system, so will keep pops out of the forecast. For temperatures, Monday looks to be the warmest day this period. With the surface low in the vicinity, readings could get to the mid 50s over the Bluegrass, whereas points to the west will range from the mid 40s to around 50. With persistent cloud cover and cooler thicknesses over the region Tuesday, readings should be in the mid 40s everywhere. Wednesday we will get some sun breaking through, but cold westerly to northwesterly winds should keep us in the lower 40s. Rest of the period should stay in the mid/upper 40s. For lows, the coldest mornings should be Thursday through Saturday, once we break into the clear. Have readings touching the upper 20s each morning. && .Aviation (12Z TAF Issuance)... Large shield of precipitation ahead of an upper level system and frontal boundary is currently over the TAF sites and will persist with periodic rain throughout the forecast period. Expecting current MVFR ceilings to periodically dip around the IFR range through mid morning at SDF/LEX before more showery activity comes and slightly drier air allows for ceilings in the low MVFR range. Conditions will again deteriorate by mid afternoon as another surge of low level moisture moves in along with more widespread rain. Once ceilings go down into the IFR range this afternoon/evening they will remain through the end of the forecast period. LEX is expected to remain VFR until around 10 AM EST before ceilings dip into the low MVFR/IFR range and remain there through the remainder of the forecast period. LEX is expected to also experience more intermittent shower activity this afternoon with a return to more steady rain by the evening. Frontal boundary will move through the area from west to east today with passage at BWG/SDF in the Noon to 3 PM EST time frame. Passage at LEX is expected around 7 PM EST this evening. Northwest winds will follow frontal passage, generally less than 10 mph. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......BJS Long Term........RJS Aviation.........BJS
Hazardous weather outlook, Nov 27, 2:37 AM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 337 AM EST SUN NOV 27 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 337 AM EST SUN NOV 27 2011 /237 AM CST SUN NOV 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. MODERATE TO BRIEFLY HEAVY RAINFALL WILL CREATE POTENTIAL FOR PONDING OF WATER ON ROADWAYS WHERE THE HEAVIEST SHOWERS OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS THE DEEP SOUTH MONDAY AND TUESDAY. GIVEN ITS SLOW MOVEMENT...AMPLE RAINFALL IS EXPECTED THROUGHOUT THIS PERIOD. SOME SNOW MAY MIX IN AS WELL TUESDAY NIGHT AS THE SYSTEM EXITS THE REGION. GIVEN THE WARM ROAD TEMPERATURES...ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. THE MORE SIGNIFICANT IMPACT LOOKS TO BE FROM RAINFALL WHERE 2 TO 4 INCHES OF RAIN COULD FALL THROUGH THE EVENT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THESE RAINS...COMBINED WITH THE RAINFALL FROM THE LAST COUPLE OF WEEKS LIKELY WILL BRING SOME AREA RIVERS NEAR FLOOD STAGE OR JUST BARELY INTO FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TODAY THROUGH TUESDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. BJS/RJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 9:13 AM CST | River Flood Warning | LMK | Nicholas, Robertson | 59 hr |
| Nov 27, 9:22 AM CST | Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 41 hr |
| Nov 27, 9:39 AM CST | River Flood Warning | LMK | Butler, Warren | 5 days |
| Nov 27, 9:39 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 6 days |
Nearby
River Flood Warnings in Kentucky, 2011River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.